MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLC271000
Medical Device Problem Codes Obstruction of Flow (2423); Human-Device Interface Problem (2949)
Health Effect - Clinical Codes Rupture (2208); Obstruction/Occlusion (2422)
Date of Event 12/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: code c19 - a review of the manufacturing records indicated the lot met all pre-release specifications.H6: code b20 -the device remains implanted and was therefore not available for engineering evaluation by gore.Imaging evaluation summary: evaluation of the provided clinical images confirms the sequence of events reported during the procedure where the rcia & reia ruptured after balloon expansion in the distal portion of the deployed contralateral leg device.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 cfr part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2025, patient underwent an endovascular procedure to treat an abdominal aortic aneurysm utilizing a gore® excluder® conformable aaa endoprosthesis and gore® excluder® aaa endoprosthesis.Reportedly, the trunk ipsilateral leg conformable was delivered up the patient's right side then used the re-constraining and angulation with no issues and deployed fine.The contralateral limb was measured and deployed on the patient's left side with no issues then the ipsilateral limb of main body deployed, after which, the ipsilateral extension limb measured and deployed with no issues.The final ballooning was done with the cook coda balloon by the vascular assistant.The balloon was positioned at the proximal neck, slightly below proximal graft markers just distal to the right renal artery, upon inflation this slightly pulled the main body graft down few millimeters, however, physician was okay with the graft position & no type 1 endoleak was noted.The right iliac overlap and distal iliac were ballooned inside the graft, upon the second squeeze of the balloon, the right graft limb 'popped' outward.The graft did not disconnect, only the bottom of the limb on the outer distal edge of the limb popped outward when ballooned.After, which, they checked the patient status when the balloon came down and the patient lost blood pressure and the common iliac artery (cia)/external iliac artery (eia) bifurcation had ruptured.The physician put the coda back up inside the limb to try and stabilize the patient, however, he was not holding pressure.An additional contralateral limb was used as bridging stent by landing 3cm above the 6cm flare of the right limb to gain proximal seal and then extended into the right eternal iliac artery to seal distally and covered the right internal iliac artery in order to seal the bleeding.Once graft was deployed, re-ballooned with coda inside graft and patient began to stabilize along with the left side grafts then ballooned and final runs taken, which appeared to be sealed with no visible endoleak or bleeding.Physician closed up the procedure and patient sent for overnight observation.Physician does not believe it was a graft issue as he let the vascular assistant balloon and she was not familiar with coda and the size/pressure so perhaps ballooned slightly too aggressively as the iliac was large throughout and slightly tapered down just above the right internal iliac artery bifurcation as result of procedural issue.On (b)(6) 2025, patient was reported stable, pain-free and awake.On december 30, 2025, additional information was received; the physician wanted to use 27mm limbs bilaterally as the iliac arteries were dilated through the mid-segment but did taper down at the distal.The physician then let the vascular registra do the coda ballooning at the end to seal the graft.However, they had put a large volume in the coda balloon and unfortunately, the registra ballooned very hard, which may have attributed to when the distal limb "popped out" and then the patient's blood pressure dropped.The patient has since been stable and is doing well but the right internal iliac artery needed to be covered by an additional contralateral leg in order to fix this complication.No blood transfusion needed during procedure but anesthetics team did reference patient needing some units of blood during post-operation.
 
Additional Manufacturer Narrative
Added g3/g4.H1/h2.H6.Imaging evaluation summary: the reported information indicates a potential device malfunction has occurred where the right common and external iliac arteries (rcia & reia) ruptured during post-deployment ballooning of the contralateral leg device.Evaluation of the provided clinical images confirms the sequence of events reported during the procedure where the rcia & reia ruptured after balloon expansion in the distal portion of the deployed contralateral leg device.The device instructions for use provide instruction to inflate the balloon carefully, post-deployment, to the appropriate size to avoid complications.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
jaskaran parhar
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key24122901
Report Number3013164176-2026-02876
Device Sequence Number21211260
Product Code MIH
UDI-Device Identifier00733132618538
UDI-Public(01)00733132618538(17)280713
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPLC271000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2025
Supplement Date Received by Manufacturer02/11/2026
Initial Report FDA Received Date01/20/2026
Supplement Report FDA Received Date02/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age84 YR
Patient SexMale